Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 4, 2010, 5:44 PM CDT for 6 counties in Kansas. It was in force for 22 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2010, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 5, 2010, 3:45 PM CDT
- In force
- 22 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KS, Chase County, KS, Harvey County, KS, Marion County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:00 PM CDT | FLASH FLOOD | 3 S Peabody, KS | LAW ENFORCEMENT BARRICADED A ROADWAY NEAR 30TH AND OLD MIL ROAD DUE TO HIGH WATER CROSSING THE ROAD. |
| Jul 4, 6:52 PM CDT | FLASH FLOOD | 3 N Colwich, KS | LAW ENFORCEMENT REPORTS WATER OVER K96 AND 167TH STREET WEST LEADING TO A ROAD CLOSURE. |
| Jul 4, 6:52 PM CDT | FLASH FLOOD | 4 S Andale, KS | LAW ENFORCEMENT REPORTS WATER OVER 247TH STREET WEST AND 29TH STREET CAUSING ROAD CLOSURE. |
| Jul 4, 6:52 PM CDT | FLASH FLOOD | Valley Center, KS | LAW ENFORCEMENT REPORTS WATER OVER SENECA AND NORTH OF 101ST CAUSING A ROAD CLOSURE. |
| Jul 4, 7:03 PM CDT | HEAVY RAIN 1.7 | 1 S Whitewater, KS | LAW ENFORCEMENT REPORTS 1.7 INCHES IN THE LAST 40 MINUTES AND STILL TORRENTIAL RAIN FALLING. IN THE LAST 18 HOURS HAVE HAD 4 INCHES OF RAIN. |
| Jul 4, 7:20 PM CDT | HEAVY RAIN 2.25 | Cottonwood Falls, KS | COOP OBSERVER MEASURES 2.25 INCHES OF RAIN IN THE LAST HOUR. |
| Jul 4, 7:46 PM CDT | HEAVY RAIN 4 | Potwin, KS | SPOTTER MEASURES 4 INCHES OF RAIN SINCE 7AM WITH 3 INCHES FALLING IN THE LAST 2 HOURS. |
| Jul 4, 8:09 PM CDT | HEAVY RAIN 5 | 1 S Whitewater, KS | 5 INCHES MEASURED SINCE 7 AM. |
| Jul 4, 8:45 PM CDT | FLASH FLOOD | Colwich, KS | SAND BAGGING IS CURRENTLY UNDERWAY IN COLWICH DUE TO FLOODING. |
| Jul 5, 8:00 AM CDT | HEAVY RAIN 2.73 | Newton, KS | 24 HOUR TOTAL OF 2.73 INCHES. |
| Jul 5, 2:35 PM CDT | FLOOD | 5 Sw Halstead, KS | FLOODING WAS REPORTED AT 96TH AND SANDHILL ROAD INTERSECTION...2 MILES SOUTHEAST OF PATTERSON. 4 FEET OF WATER WAS ACROSS THE INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
118
WGUS53 KICT 042244
FFWICT
KSC015-017-079-115-155-173-050245-
/O.NEW.KICT.FF.W.0009.100704T2244Z-100705T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SUN JUL 4 2010
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHASE COUNTY IN CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 945 PM CDT.
* AT 534 PM CDT...THE PUBLIC REPORTED 4 INCHES OF RAINFALL NEAR
VALLEY CENTER IN THE LAST TWO HOURS.
DOPPLER RADAR ESTIMATED BETWEEN 2 TO 4 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3
INCHES POSSIBLE. RAINFALL RATES OF TWO INCHES PER HOUR WILL CAUSE
VERY RAPID RISES IN SMALL CREEKS AND STREAMS IN THE WARNED AREA.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BENTLEY...BURNS...BURRTON...CEDAR POINT...COLWICH...
COTTONWOOD FALLS...ELBING...ELMDALE...FLORENCE...HALSTEAD...
HAVEN...HESSTON...HYMER...MAIZE...MATFIELD GREEN...MOUNT HOPE...
NEWTON...NORTH NEWTON...PEABODY...POTWIN...SEDGWICK...STRONG
CITY...VALLEY CENTER...WALTON...WHITEWATER...WONSEVU...BAZAAR...
NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
&&
LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
3817 9653 3796 9686
$$
JAKUB3 follow-up statements
894
WGUS53 KICT 050230
FFWICT
KSC015-017-079-115-155-173-051445-
/O.EXT.KICT.FF.W.0009.000000T0000Z-100705T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CDT SUN JUL 4 2010
THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
WESTERN CHASE COUNTY IN CENTRAL KANSAS...
* UNTIL 945 AM CDT MONDAY.
* AT 919 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING NEAR COLWICH FROM EARLIER HEAVY RAINFALL...AND SEVERAL
OBSERVERS IN THE WARNED AREA REPORTED 4 TO 5 INCH RAINFALL TOTALS.
DOPPLER RADAR ESTIMATED BETWEEN 4 TO 6 INCHES OF RAIN HAVE FALLEN
NEAR AND ALONG A LINE FROM CHENEY LAKE TO ANDALE...TO WHITEWATER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE
TONIGHT AS MORE SHOWERS AND THUNDERSTORMS MOVE INTO THE WARNED
AREA.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BENTLEY...BURNS...BURRTON...CEDAR POINT...COLWICH...
COTTONWOOD FALLS...ELBING...ELMDALE...FLORENCE...HALSTEAD...
HAVEN...HESSTON...HYMER...MAIZE...MATFIELD GREEN...MOUNT HOPE...
NEWTON...NORTH NEWTON...PEABODY...POTWIN...SEDGWICK...STRONG
CITY...VALLEY CENTER...WALTON...WHITEWATER...WONSEVU...BAZAAR...
NEWTON AIRPORT.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD WARNING THAT WAS
PREVIOUSLY IN EFFECT FOR THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
&&
LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
3817 9653 3796 9686
$$
JAKUB476
WGUS73 KICT 050431
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT SUN JUL 4 2010
KSC015-017-079-115-155-173-051445-
/O.CON.KICT.FF.W.0009.000000T0000Z-100705T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION KS-CHASE KS-HARVEY KS-RENO KS-BUTLER KS-SEDGWICK KS-
1131 PM CDT SUN JUL 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT MONDAY
FOR NORTHERN SEDGWICK...NORTHWESTERN BUTLER...SOUTHEASTERN RENO...
HARVEY...WESTERN CHASE AND SOUTHERN MARION COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADWAYS UNDER
WATER IN THE WARNED AREA...DUE TO EXCESSIVE RUNOFF FROM VERY HEAVY
RAIN DURING THE EVENING HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL BE POSSIBLE DURING THE OVERNIGHT HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
&&
LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
3817 9653 3796 9686
$$
JAKUB192
WGUS53 KICT 051439
FFWICT
KSC015-017-079-115-155-173-052045-
/O.EXT.KICT.FF.W.0009.000000T0000Z-100705T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
939 AM CDT MON JUL 5 2010
THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
WESTERN CHASE COUNTY IN CENTRAL KANSAS...
* UNTIL 345 PM CDT MONDAY.
* AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LARGE ACCUMULATIONS OF RAINFALL FROM PREVIOUS HEAVY RAINS OVER THE
WARNED AREA...WITH SOME REPORTS OF UPWARDS TO 5 TO 6 INCHES.
DOPPLER RADAR ESTIMATED BETWEEN 4 AND 6 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
POSSIBLE THIS MORNING AND EARLY AFTERNOON.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BENTLEY...BURNS...BURRTON...CEDAR POINT...COLWICH...
COTTONWOOD FALLS...ELBING...ELMDALE...FLORENCE...HALSTEAD...
HAVEN...HESSTON...HYMER...MAIZE...MATFIELD GREEN...MOUNT HOPE...
NEWTON...NORTH NEWTON...PEABODY...POTWIN...SEDGWICK...STRONG
CITY...VALLEY CENTER...WALTON...WHITEWATER...WONSEVU...BAZAAR...
NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
&&
LAT...LON 3767 9779 3795 9782 3852 9662 3852 9645
3817 9653 3796 9686
$$
BILLINGSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:38 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 3:38 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT SUN JUL 4 2010 .DISCUSSION... FORECAST CONCERNS WILL BE CONTINUED HEAVY RAINFALL THREAT TONIGHT THROUGH MON NIGHT. THEN PRECIP CONCERNS INTO MIDWEEK. TONIGHT: CURRENT BATCH OF HEAVY RAINFALL HAS ALREADY LED TO SOME FLOODING CONCERNS ACROSS SOUTH CENTRAL AND CENTRAL KS...AS FIRST PV ANOMALY IS WRAPPING INTO NE KS AT THIS TIME. PRECIP HAS BEEN FURTHER ENHANCED IN AND NEAR THE STALLED FRONTAL BOUNDARY ACROSS CENTRAL KS AS MOISTURE CONVERGENCE IS ENHANCED AND PRECIP EFFICIENCY IS MAXIMIZED...GIVEN THE HIGH PRECIP WATER VALUES OVER 2 INCHES. CURRENT LOOK AT WATER VAPOR SATELLITE AND RADAR TRENDS SUGGEST THAT MOST OF SOUTH CENTRAL KS MAY SEE A LULL IN THE HEAVIER RAINFALL FOR THE EVENING HOURS...BUT WILL STILL SEE SOME SCATTERED SHOWERS AROUND AS MOST OF THE FORECAST AREA WILL BE BETWEEN IMPULSES. THIS WILL LIKELY BE THE TREND FOR THE MOST OF THE OVERNIGHT HOURS...AS SOME LIFT WILL REMAIN ACROSS THE AREA FOR SCATTERED SHOWERS...AND POSSIBLY SOME EMBEDDED THUNDERSTORMS AS ELEVATED CAPES REMAIN AROUND 500 J/KG. MON-MON NIGHT: EXPECT THE HEAVY RAINFALL THREAT TO CONTINUE ON MON...AS SHORT RANGE MODELS SHOW TWO PV-ANOMALIES COMING OUT OF TX AND THE ROCKIES. ONE ON MON MORNING AND ANOTHER MON EVENING. THIS WILL AGAIN INCREASE MOISTURE CONVERGENCE AND PRECIP EFFICIENCY ACROSS THE AREA AS TROPICAL MOISTURE PLUME CONTINUES OVER THE AREA. SO COULD SEE A HEAVY RAINFALL BATCH MON MORNING AND ANOTHER BATCH OF HEAVY RAINFALL POSSIBLE FOR MON EVENING. HAVE ALREADY HOISTED A FLOOD WATCH FOR ALL THE FORECAST AREA...WEST OF THE FLINT HILLS...GIVEN THIS CONTINUED HEAVY RAINFALL AND FLOODING POTENTIAL. NOT AS CONFIDENT IN HOW FAR EAST THE HEAVY RAINFALL WILL BE....SO WILL LEAVE MOST OF SOUTHEAST KS OUT OF THE FLOOD WATCH FOR NOW. WILL HAVE TO SEE WHERE HEAVY RAINFALL AXIS SETS UP ON MON. TUE-THU: SOME MODEL DIFFERENCES ON HOW THE MID WEEK WILL PLAY OUT...WITH THE ECMWF STILL THE SLOWER SOLUTION IN LEAVING HIGHER AMOUNTS OF MOISTURE ACROSS THE AREA WITH THE WEAK SURFACE BOUNDARY STILL QUASI STATIONARY ACROSS THE REGION AS WELL. THE GFS ON THE OTHER HAND IS A LITTLE MORE ROBUST IN PUSHING SOME DRIER AIR INTO CENTRAL KS FOR WED INTO THU. ECMWF HAS BEEN THE MOST CONSISTENT WHEN IT COMES TO SYNOPTIC POSITIONS SO FAR THIS WEEKEND...AND WILL FOLLOW THIS SLOWER SOLUTION FOR NOW...WHICH MEANS KEEPING POPS AROUND FOR THE MIDDLE OF THE WEEK. NOT EXPECTING THIS TIME PERIOD TO SEE THE HEAVY RAINFALL THAT WE HAVE BEEN SEEING THIS WEEKEND...AS THE BETTER MID LEVEL LIFT WILL STAY TO THE NORTH OF THE AREA. REST OF THE EXTENDED: UPPER FLOW LOOKS TO TRANSITION FOR FRI INTO THE WEEKEND FROM SW FLOW TO MORE OF A WEAK RIDGING OVER THE ROCKIES. MODELS SEEM TO AGREE ON THIS TRANSITION OCCURRING...WITH SOME TIMING DIFFERENCES...SO WILL KEEP SOME LOW POPS IN SRN KS FOR NOW ON FRI. BUT AFTER THAT...THIS RIDGING WILL PUSH THE HIGHER LOW LEVEL MOISTURE INTO THE SRN PLAINS..AND HELP THE AREA DRY OUT SOME BY SAT INTO SUN. KETCHAM .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FRONTAL BOUNDARY AS OF 17Z EXTENDED FROM WEST-CENTRAL KS ACROSS NRN KS. TROPICAL MOISTURE PLUME WITH PRECIPITABLE WATER OF AROUND 2 TO 2.5 INCHES WILL CONTINUE TO STREAM N-NEWD INTO MUCH OF OUR AREA...ALONG AND SOUTH OF THIS BOUNDARY. THE BOUNDARY IS PROGGED TO SAG SWD INTO CENTRAL KS BY 12Z MON BEFORE STALLING. THE HIGHEST RAIN PROBABILITIES WILL BE ALONG AND SOUTH OF THE FRONT THIS PM ACROSS MUCH OF CENTRAL/SOUTH CENTRAL KS WHERE IFR/MVFR CIGS/VSBYS ARE LIKELY. UTILIZING TEMPO AND PREVAILING GROUPS THERE. THE RAIN SHOULD SPREAD INTO SERN KS THIS EVENING. PREVAILING IFR/LIFR CIGS ARE EXPECTED TO DEVELOP BY LATE TONIGHT INTO MON AM IN CENTRAL/S-CNTRL KS WHERE COMBINATION OF SERLY UPSLOPE FLOW AND COOLING BOUNDARY LAYER OCCUR. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 82 72 87 / 80 70 60 40 HUTCHINSON 72 81 71 86 / 80 80 60 30 NEWTON 73 82 71 85 / 80 70 60 30 ELDORADO 73 84 72 87 / 80 80 70 40 WINFIELD-KWLD 73 84 73 89 / 80 70 60 40 RUSSELL 72 82 69 87 / 80 50 50 20 GREAT BEND 72 82 70 87 / 80 60 50 20 SALINA 72 81 70 86 / 80 70 60 30 MCPHERSON 73 81 71 85 / 80 70 60 30 COFFEYVILLE 73 88 74 88 / 60 60 60 40 CHANUTE 73 87 74 89 / 70 70 60 40 IOLA 73 87 74 88 / 70 80 60 40 PARSONS-KPPF 73 87 74 88 / 60 70 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>053- 067>070-082-083-091>094-098. &&
Hazardous weather outlook, Jul 4, 4:19 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT SUN JUL 4 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL PERSIST OVER THE REGION TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY WHICH MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE REFER TO THE LATEST FLOOD WATCH FOR FURTHER DETAILS. AN AREAL FLOOD WARNING IS IN EFFECT FOR SEVERAL COUNTIES IN SOUTH CENTRAL KANSAS...PLEASE SEE THE LATEST FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS ARE LIKELY OVER THE AREA MONDAY AND MONDAY NIGHT WHICH MAY RESULT IN INCREASED FLOODING POTENTIAL. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...PLEASE SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. A FEW THUNDERSTORMS MAY LINGER OVER THE REGION FROM TUESDAY THROUGH EARLY FRIDAY BUT SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER ANY RAINFALL REPORTS WOULD BE GREATLY APPRECIATED OVER THE NEXT 24 HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/JMC/JMB/KETCHAM
In the hours before
Special weather statement, Jul 4, 4:22 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 422 PM CDT SUN JUL 4 2010 KSZ052-068-069-042200- BUTLER-HARVEY-MARION- 422 PM CDT SUN JUL 4 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...HARVEY AND MARION COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF HEAVY SHOWERS CAPABLE OF PRODUCING WINDS UP TO 50 MPH NEAR WHITEWATER...OR 12 MILES EAST OF NEWTON...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS DUE TO TORRENTIAL DOWNPOURS. JAKUB
Local storm report, Jul 4, 4:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HEAVY RAIN 3 NNE KINGMAN 37.69N 98.08W
07/04/2010 M4.00 INCH KINGMAN KS TRAINED SPOTTER
TRAINED SPOTTER MEASURES 4 INCHES OF RAIN SINCE 6AM.
&&
VJPLocal storm report, Jul 4, 4:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HEAVY RAIN 6 SSE WESTFALL 38.86N 97.96W
07/04/2010 M1.30 INCH ELLSWORTH KS TRAINED SPOTTER
RAINFALL SINCE 7 AM.
&&
ADKSpecial weather statement, Jul 4, 5:05 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 505 PM CDT SUN JUL 4 2010 KSZ052-053-069-042300- BUTLER-CHASE-MARION- 505 PM CDT SUN JUL 4 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...CHASE AND MARION COUNTIES... AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF HEAVY SHOWERS CAPABLE OF PRODUCING WINDS UP TO 50 MPH ALONG A LINE EXTENDING FROM CEDAR POINT TO POTWIN...AND MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL ALSO PRODUCE PONDING OF WATER ON ROADWAYS DUE TO TORRENTIAL DOWNPOURS. JAKUB
Local storm report, Jul 4, 5:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD WICHITA MID CONTINENT A 37.66N 97.44W
07/04/2010 SEDGWICK KS LAW ENFORCEMENT
NUMEROUS ROADS ACROSS NORTHERN AND WESTERN PORTIONS OF
SEDGWICK COUNTY WERE FLOODED.
&&
ADKLocal storm report, Jul 4, 5:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HEAVY RAIN PRETTY PRAIRIE 37.78N 98.02W
07/04/2010 M4.50 INCH RENO KS PUBLIC
PUBLIC REPORTS STORM TOTAL THUS FAR OF 4.5 INCHES OF RAIN
ON THE RENO AND KINGMAN COUNTY LINE AT NE 120TH AVE.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:18 AM CDT | Areal Flood Warning | ICT | Harper, Kingman | 47 hr |
| Jul 4, 12:31 PM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 39 hr |
| Jul 4, 12:57 PM CDT | Areal Flood Warning | ICT | Harvey, Reno, Sedgwick | 28 hr |
| Jul 4, 1:53 PM CDT | Areal Flood Warning | ICT | McPherson, Marion | 25 hr |
| Jul 4, 4:49 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 5 hr |
| Jul 4, 5:35 PM CDT | River Flood Warning | ICT | Kingman | 9 hr |
| Jul 4, 5:40 PM CDT | Areal Flood Warning | ICT | Lincoln | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.